MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, e1 (1.Initial reporter facility name), g6, h2 and h11.The device was not available for analysis.Therefore, no further investigation can be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the prepping of a cerebase straight distal catheter (gs9095sd, 31403082) cracked.The outer packaging was inspected and found it was in good condition.The doctor opened the package and took out the cerebase and rinsed it, but it was observed that the shaft of the cerebase.The device was not used in patient.A new device was switched to complete the surgery.Additional event information received on 28-may-2025 indicated that the device was stored and handled according to the instructions for use (ifu).There was no damage noted to the packaging.The integrity of the sterile pouch was not compromised.There was no excessive force used while handling the device.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(4).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.One photo accompanied the complaint file.In said photo, a cracked condition can be seen on the shaft of the cerebase catheter.The shaft is fractured; however, it is not separated into two or more pieces.The internal braided wires are exposed.No other damaged can be seen.A manufacturing record evaluation was performed for the finished device 31403082 number, and no non-conformances related to the malfunction were identified.The customer complaint was confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
The manufacturer's reference #: (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.The device was returned to j&j medtech for further evaluation.A non-sterile gs 90, 95 cm, straight, distal was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the device was found to be fractured at 38.50 cm, which is consistent with the damage seen in the provided picture.No other damage was found.The fracture was inspected under a microscope, and it was observed that the internal braid wire was exposed.Elongation marks were noted on both edges.The other joints in the distal region of the catheter were intact, without obvious separations.The fracture surfaces of the vestamid shaft show stretching and tearing of the shaft material at the edges of the fracture, indicating material elongation and tearing.The issue regarding a catheter being cracked was confirmed based on the fractured condition found on the catheter.The catheter was received with a fracture of the vestamid shaft.This is a known failure mode of the catheter and can occur on a properly fused catheter.The observed condition could be the result of several factors, including but not limited to procedural factors present in the operating room such as operator¿s technique.According to the risk documentation, a catheter being damaged is a potential issue that can occur due to an inappropriate handling catheter during the device removal from the package.The instructions for use (ifu) include precaution to inspect the guide sheath upon removal from packaging to verify that it is undamaged.A conclusive cause cannot be determined since the device was returned without the original package.A manufacturing record evaluation was performed for the finished device 31403082 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.Exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREBASE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22175613
Report Number3008114965-2025-00506
Device Sequence Number12717283
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public(01)10886704082323(17)260930(10)31403082
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberGS9095SD
Device Lot Number31403082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/12/2025
07/08/2025
07/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/23/2025
07/09/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown